Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 164, NWS Charleston, WV

September 29, 20164 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Sep 29, 2016, 2:56 PM EDT for 4 counties in West Virginia. It was in force for 34 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 29, 2016, 2:56 PM EDT (18:56 UTC)
Expired
Sep 29, 2016, 3:30 PM EDT
In force
34 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Boone County, WV, Fayette County, WV, Kanawha County, WV, Raleigh County, WV

The radar

The Charleston,WV radar (KRLX), 35 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 29, 2:57 PM EDTHAIL 13 Nne Whitesville, WV
Sep 29, 3:12 PM EDTTSTM WND DMG1 Se Burnwell, WVPER METRO911 TREES AND POWERLINES DOWN ACROSS PAINT CREEK RD
Sep 29, 3:20 PM EDTHAIL 1.5Livingston, WVMANY STONES AROUND NICKEL SIZE AND A FEW AS LARGE AS SILVER DOLLARS.
Sep 29, 3:37 PM EDTHAIL 1Ward, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1734 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

958 
WUUS51 KRLX 291856
SVRRLX
WVC005-019-039-081-291930-
/O.NEW.KRLX.SV.W.0164.160929T1856Z-160929T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
256 PM EDT THU SEP 29 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RALEIGH COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  NORTHWESTERN FAYETTE COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  EAST CENTRAL BOONE COUNTY IN CENTRAL WEST VIRGINIA...
  SOUTHEASTERN KANAWHA COUNTY IN CENTRAL WEST VIRGINIA...

* UNTIL 330 PM EDT

* AT 255 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  BURNWELL...OR 18 MILES WEST OF FAYETTEVILLE...MOVING NORTHEAST AT
  20 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MONTGOMERY...CEDAR GROVE...EAST BANK...GLASGOW...SMITHERS...
  PRATT...POWELLTON...BURNWELL...WHITESVILLE...HANDLEY...SYLVESTER...
  ESKDALE...POND GAP...SHARON...DOROTHY...LEEWOOD AND DAWES.

THIS INCLUDES WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 65 AND 85.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3793 8141 3799 8157 3833 8149 3832 8133
      3823 8119
TIME...MOT...LOC 1855Z 204DEG 19KT 3805 8145 

HAIL...1.25IN
WIND...60MPH
 
$$

CHARNICK
1 follow-up statement
074 
WWUS51 KRLX 291910
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
310 PM EDT THU SEP 29 2016

WVC005-081-291919-
/O.CAN.KRLX.SV.W.0164.000000T0000Z-160929T1930Z/
RALEIGH WV-BOONE WV-
310 PM EDT THU SEP 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RALEIGH AND EAST
CENTRAL BOONE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3804 8146 3807 8149 3806 8150 3806 8152
      3808 8154 3810 8153 3811 8152 3812 8153
      3833 8149 3832 8133 3823 8119 3800 8136
TIME...MOT...LOC 1909Z 204DEG 19KT 3812 8141 

$$

WVC019-039-291930-
/O.CON.KRLX.SV.W.0164.000000T0000Z-160929T1930Z/
FAYETTE WV-KANAWHA WV-
310 PM EDT THU SEP 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHWESTERN FAYETTE AND SOUTHEASTERN KANAWHA COUNTIES...

AT 309 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNWELL...OR
17 MILES WEST OF FAYETTEVILLE...MOVING NORTHEAST AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...CEDAR GROVE...EAST BANK...GLASGOW...SMITHERS...PRATT...
POWELLTON...BURNWELL...HANDLEY...ESKDALE...POND GAP...SHARON...
LEEWOOD AND DAWES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3804 8146 3807 8149 3806 8150 3806 8152
      3808 8154 3810 8153 3811 8152 3812 8153
      3833 8149 3832 8133 3823 8119 3800 8136
TIME...MOT...LOC 1909Z 204DEG 19KT 3812 8141 

HAIL...1.75IN
WIND...60MPH
 
$$

KISTNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 2:45 PM EDT, 11 minutes earlier.

Area forecast discussion, Sep 29, 2:45 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
245 PM EDT THU SEP 29 2016

.SYNOPSIS...
A large upper level low will bring unsettled wet weather through
Friday. It pulls away in time to bring dry weather for much of the
weekend. High pressure continues the dry weather early next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 235 PM Thursday... Deep upper low pressure has settled
southward and now remains nearly stationary oscillating over
Northern Kentucky. Low level moisture is fairly low across the
region with dew points in the upper 50s and this should be a
limiting factor for instability. However, visible imagery is
showing some breaks in the cloud cover across parts of our Eastern
forecast area and CAPE values in these areas could approach 1000
J/Kg. With very cold temperatures aloft, lapse rates near 7C/km
and with strong 0-6km bulk shear near 60kts shear, there is
potential for rotating updrafts that could support marginal to
severe hail and even a weak tornado could be possible. SPC
continues to keep the region in a marginal risk...with
southern/eastern WV zones in a 2 percent for tornadoes.

The next threat that we are concerned with this afternoon is for
training of convection across Northeast West Virginia counties
this afternoon and this evening. Convection is starting to line up
across Northern Virginia and should be moving into Pocahontas and
Webster Counties in the next 2 hours. Although flash flood
guidance is relatively high, if training were to persist over the
same area then flash flooding could become an issue. However,
confidence is still too low at this time to issue a Flash Flood
Watch, so for now I will just mention in the HWO.

Weather will remain unsettled tomorrow with the upper level low
still in our vicinity. Expect more showers to develop, mostly
across the Northern Half of the Forecast Area. However, there will
be much more cloud cover so not expecting the diabatic warming we
saw today, so storms will not be strong. Showers will end from
south to north as we head into Friday evening.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 1222 PM Thursday...

Large upper level low over the lower Ohio Valley will move to
northern Indiana by Saturday afternoon and then to the eastern
Great Lakes late.

Showers will be most numerous across northeast portions of the
area early Friday night. However, coverage should quickly
decrease by early Saturday with much of the area getting into the
dry slot.

There could still be a few showers in the northern mountains as
well as portions of northeast Ohio early Saturday night. However,
expect Sunday should be dry across the area.

Used a blend of guidance for lows and highs.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 1205 PM Thursday...

Period will begin with pesky upper low moving away from the
region. Upper level ridge will build in as an upper level trof
approaches from the west. Models differ on the track of Tropical
Storm Matthew. GFS has the system moving along the North Carolina
coast while the ECMWF has it well to the south. Current thinking
is to follow WPC timing which is close to that of the GFS.

End result should be dry weather Sunday night through Tuesday
before the flow around Matthew begins to push some moisture
westward into the mountains. This increasing moisture could
result in some afternoon/evening showers and storms in the
northern mountains Wednesday and Thursday.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 240 PM Thursday...

Upper level low continues to rotate over the region and kicking
off widespread showers and thunderstorms with MVFR to IFR
conditions. After sunset we will see a decrease in showers and
storms...but low IFR stratus may linger through the night as well
as lower visibilities with areas of fog as well.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: Low to Medium.

ALTERNATE SCENARIOS: Coverage and timing of showers and storms this
afternoon...and resultant MVFR/IFR restrictions may vary from
forecast. Isold LIFR possible tonight tonight in low stratus.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    M    M    M    M    L    L    L    H    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M
BKW CONSISTENCY  M    H    H    H    H    M    L    L    L    L    L    H
EKN CONSISTENCY  H    L    L    L    L    H    H    H    H    L    H    M
PKB CONSISTENCY  M    M    H    M    M    M    L    L    L    L    M    M
CKB CONSISTENCY  H    H    H    M    H    H    H    H    H    H    H    H

AFTER 18Z FRIDAY...
Areas of ifr possible in showers and thunderstorms through
Saturday, and in dense fog Sunday and Monday mornings.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...MPK
NEAR TERM...MPK
SHORT TERM...JSH/30
LONG TERM...JSH/30
AVIATION...MPK
Hazardous weather outlook, Sep 29, 3:25 AM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
325 AM EDT THU SEP 29 2016

OHZ066-067-075-076-083>087-VAZ004-WVZ005>011-013>020-024>040-046-047-
300730-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
322 AM EDT THU SEP 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...PORTIONS OF
SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS TODAY. DAMAGING
WINDS...AND SMALL HAIL ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-VAZ003-300730-
GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-
322 AM EDT THU SEP 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
PORTIONS OF SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Sep 29, 1:53 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
153 PM EDT THU SEP 29 2016

WVZ025-026-033-034-291815-
BOONE-LOGAN-MCDOWELL-WYOMING-
153 PM EDT THU SEP 29 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MCDOWELL...SOUTH
CENTRAL BOONE...SOUTHEASTERN LOGAN AND WESTERN WYOMING COUNTIES...

AT 152 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HANOVER...OR
10 MILES NORTHWEST OF WELCH...MOVING NORTH AT 40 MPH.

DIME SIZE HAIL AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OCEANA...HANOVER...R.D. BAILEY LAKE...BALD KNOB...
AMHERSTDALE-ROBINETTE...MALLORY...DAVY...BAILEYSVILLE...CLEAR FORK...
CYCLONE...AMHERSTDALE-ROBINE...COAL MOUNTAIN AND KOPPERSTON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3749 8183 3762 8182 3761 8181 3763 8180
      3766 8180 3766 8181 3784 8179 3787 8162
      3778 8150 3746 8166
TIME...MOT...LOC 1752Z 194DEG 35KT 3751 8174

CHARNICK
Special weather statement, Sep 29, 2:06 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
206 PM EDT THU SEP 29 2016

VAZ004-WVZ033-291830-
BUCHANAN-MCDOWELL-
206 PM EDT THU SEP 29 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN BUCHANAN AND SOUTH
CENTRAL MCDOWELL COUNTIES...

AT 206 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JEWELL
RIDGE... OR 8 MILES NORTH OF CEDAR BLUFF...MOVING NORTH AT 30 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GARY...WAR...COALWOOD...CUCUMBER AND ELBERT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3742 8176 3742 8163 3735 8153 3720 8163
      3720 8168 3721 8168 3724 8173 3724 8174
      3723 8174 3722 8175 3720 8176 3720 8177
      3719 8180
TIME...MOT...LOC 1806Z 202DEG 27KT 3720 8174

CHARNICK
Special weather statement, Sep 29, 2:23 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
223 PM EDT THU SEP 29 2016

WVZ015-025-026-034-035-291915-
KANAWHA-BOONE-LOGAN-WYOMING-RALEIGH-
223 PM EDT THU SEP 29 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RALEIGH...
SOUTHEASTERN BOONE...SOUTHEASTERN LOGAN...NORTHWESTERN WYOMING AND
SOUTH CENTRAL KANAWHA COUNTIES...

AT 223 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER OCEANA...OR 11
MILES NORTHWEST OF PINEVILLE...MOVING NORTH AT 35 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OCEANA...WHARTON...BALD KNOB...AMHERSTDALE-ROBINETTE...WHITESVILLE...
SYLVESTER...CYCLONE...STICKNEY...PRENTER...NAOMA...DOROTHY...
KOPPERSTON...LEEWOOD AND SETH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3770 8175 3811 8163 3810 8146 3802 8137
      3799 8137 3765 8160
TIME...MOT...LOC 1823Z 200DEG 28KT 3773 8165

CHARNICK
Special weather statement, Sep 29, 2:27 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
227 PM EDT THU SEP 29 2016

WVZ033-034-291915-
MCDOWELL-WYOMING-
227 PM EDT THU SEP 29 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MCDOWELL AND
SOUTHEASTERN WYOMING COUNTIES...

AT 227 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WAR...OR 7
MILES SOUTHWEST OF WELCH...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WELCH...PINEVILLE...GARY...WAR...DAVY...KEYSTONE...KIMBALL...
ELBERT...COALWOOD AND WOLF PEN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3727 8160 3732 8173 3763 8159 3761 8144
      3752 8135
TIME...MOT...LOC 1827Z 209DEG 25KT 3733 8164

CHARNICK

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 1:53 PM EDTSpecial Weather StatementRLXWyoming22 min
Sep 29, 2:06 PM EDTSpecial Weather StatementRLXMcDowell24 min
Sep 29, 2:23 PM EDTSpecial Weather StatementRLXBoone52 min
Sep 29, 2:27 PM EDTSpecial Weather StatementRLXMcDowell, Wyoming48 min
Sep 29, 2:34 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming26 min
Sep 29, 3:02 PM EDTSpecial Weather StatementRLXWyoming28 min
Sep 29, 3:07 PM EDTSevere Thunderstorm WarningRLXRaleigh, Wyoming23 min
Sep 29, 3:29 PM EDTSevere Thunderstorm WarningRLXClay, Fayette, Kanawha, Nicholas46 min
Sep 29, 3:32 PM EDTSevere Thunderstorm WarningRLXRaleigh, Wyoming28 min
Sep 29, 4:05 PM EDTSpecial Weather StatementRLXMason55 min
Sep 29, 4:52 PM EDTSpecial Weather StatementRLXPocahontas23 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.